question-icon

What does red peeling skin on top of thighs and vagina indicate?

default
Posted on Wed, 13 May 2015
Question: I have red peeling skin between my the very tops of my thighs and vagina. I have had it before and it tends to go away after I put some baby powder on for a few days. Not this time. I have also tried Bepanthen ointment used for nappy/diaper rash but that hasn't helped. It's quite uncomfortable. Could it be a yeast infection?
doctor
Answered by Dr. Ilyas Patel (28 minutes later)
Brief Answer:
Please answer and post the photos of affected parts

Detailed Answer:
Hi,

Welcome to HCM...

You said..you have erythematous rash with skin peeling in groin areas. I woul like to know more about your problem. Please answer...

- duration of disease?
- do you have symptom like pain,itching or burning?
- describe the lesion..reddish,oozing,dry,infected,crusted,scaly..?
- site ...inner thighs,vulva,buttock,elsewhere?
-history of any other skin or systemic disease?DM, HT,thyroid diseases..etc
-history of any medicine you take?
-family history of any disease ?
-job?

Please answer above queries. And upload photos of affected parts.

Thanks..

Dr. Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Ilyas Patel (27 minutes later)
- duration: I have had this rash about a week, but it has come and gone over the last few months. Previously, it has gone by simply using baby powder.
- no itching. Slight burning/tender. (not acidic, just painful). Quite uncomfortable with underwear/jeans etc. Skin very tender and top layers now peeling.
- site: nowhere else but the 'crease' between very upper thighs and groin area.
- no history of skin conditions
- on no medication (but am allergic to penicillin)
- no family history
- I am an office based consultant.

No photo.
doctor
Answered by Dr. Ilyas Patel (46 minutes later)
Brief Answer:
Candidal intertrigo most probably

Detailed Answer:
Hi,

Welcome back..

Thanks for answering...

After reading history..I feel that most probably you may be having candidal intertrigo. It is a fungal infection caused by Candida albicans. It may have been better if you had sent me a picture too.

Anyway, I would like to suggest as follow..

- tab ketoconazole twice a day for two weeks
- tab levocetirizine 5 mg one at night
- antibiotics like cefixime 200 mg twice a day for 5 days
- setraconazole cream apply at night
- fluconazole powder apply thrice during day time after drying the area
- Sitz bath.. In dettol 10 drops in water, sit in tub for 10 min daily at bath
- keep the area dry
- avoid excessive bathing
- wear cotton clothes
- relax and avoid worries
- if you are obese, do exercise to reduce weight

Please note that the first three oral medications are prescription only drugs. Your local doctor will know about it.

I hope this would help you..still any query,welcome..

Wishing you healthy life..

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 4484 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does red peeling skin on top of thighs and vagina indicate?

Brief Answer: Please answer and post the photos of affected parts Detailed Answer: Hi, Welcome to HCM... You said..you have erythematous rash with skin peeling in groin areas. I woul like to know more about your problem. Please answer... - duration of disease? - do you have symptom like pain,itching or burning? - describe the lesion..reddish,oozing,dry,infected,crusted,scaly..? - site ...inner thighs,vulva,buttock,elsewhere? -history of any other skin or systemic disease?DM, HT,thyroid diseases..etc -history of any medicine you take? -family history of any disease ? -job? Please answer above queries. And upload photos of affected parts. Thanks.. Dr. Ilyas Patel MD